Alert archive / Oklahoma / Tornado Warnings in 1993

Tornado Warning 19, NWS Tulsa, OK

June 9, 1993Osage County, Oklahoma

NWS Tulsa, OK issued this tornado warning at Jun 9, 1993, 4:13 PM CDT for Osage County, Oklahoma. It was in force for 47 min.

The area

The counties it named.

The facts

Issued
Jun 9, 1993, 4:13 PM CDT (21:13 UTC)
Expired
Jun 9, 1993, 5:00 PM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Osage County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1993-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2933 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1993-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2933 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
15.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 092113
TORTUL
OKC113-092200-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT WED JUN 9 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  500 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...SOUTHEASTERN OSAGE COUNTY
 
AT 410...RADAR INDICATED A DEVELOPING TORNADO 7 MILES NORTH OF
SANDSPRINGS...IN OSAGE COUNTY. THIS STORM WAS MOVING TO THE NORTHEAST AT
ABOUT 25 MPH...AND IS MOVING TOWARD SPERRY.
 
QUARTER SIZED HAIL WAS REPORTED WEST OF SKIATOOK AT 412 PM.
 
 
WATCH FOR SIGNS OF DEVELOPING STORMS.  LARGE HAILSTONES AND UNUSUALLY
LOW SWIRLING CLOUDS ARE MANY TIMES SEEN NEAR DEVELOPING TORNADOES.
STRONG DAMAGING WINDS AND TORNADOES OFTEN PRODUCE A LOUD ROARING
SOUND THAT CAN BE HEARD IN THE VICINITY OF STORMS. FREQUENT AND
DANGEROUS LIGHTNING OCCURS WITH MOST SEVERE THUNDERSTORMS.
 
KEEP TUNED TO THIS STATION FOR THE LATE:ST WEATHER BULLETINS.
 
 
 
&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:21 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 9, 3:21 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT WED JUN 9 1993

STG TRW NOW DVLPG ALG STNRY FRONT ACRS NE OK WITH A SVR CLUSTER OF
STORMS MOVG THRU CNTRL OK. XPCT HVY RAINS AND SVR WX THRU THIS EVE
WITH THE CONVXN WITH POTENTIAL FOR LOCALLY HVY RAINS IN TROPICAL-
LIKE MSTR. FFA ISSUED THIS MORN FOR SE OK WL BE CONTINUED AND EXPANDED
NORTH INTO NE OK NEAR THE FRONT. MAIN FLASH FLOOD THREAT WL BE FROM
VRY HVY SHORT TERM RAINS PSBLY 1.5-2 IN/HR WHICH CUD CAUSE PBLMS.
CUD ALSO BE SOME REPEAT STORMS ALG FRONT WHICH IS INITIALLY NORTH OF
TUL BUT MAY GET PUSHED S WITH OUTFLOW INTO EAST CNTRL OK LATER.

CHCS FOR TRW WL CONT THRU FRI...ALTHO POPS WL BE IN CHC CATGY AFTR
THURS AFTN. MODELS KEEP ERN OK IN MUGGY AIRMASS THRU FRI AND DAYTIME
HEATING AND UPR SYSM TO WEST WL ALLOW SCTD AFTN TRW TO FIRE FRI AFTN.

WL GENLY FOLLOW GUIDANCE TEMPS BUT WL KNOCK A FEW DEGS OFF TONITE AND
THURS FOR RAIN COOLED AIR. ALTHO WE CANT GET THE LFM GRAPHICS...THE
FPC GUIDANCE WL STILL BE HELPFUL. FPC DID FAIRLY WELL WITH MAX TEMPS
THIS AFTN AND SHUD BE CLOSE NEXT TWO AFTNS. LARGE STATISTICAL DATABASE
USU HELPS FPC/LFM DO WELL IN TEMP FCSTG IN WARM SEASON.

TUL 65V/80/69/84 8644      MLC 66/82/70/85 9644
BVO 63/79/66/83 7644      IDB 68/83/69/87 6533
                                                         ...09...

.OK...FLASH FLOOD WATCH TONIGHT ZONES 26 THRU 34.

In the hours before

Special weather statement, Jun 9, 1:26 PM CDT, 2 hours 47 minutes before
OKZ026>034-040-101200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT WED JUN 9 1993

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MOST OF EASTERN
OKLAHOMA THIS AFTERNOON AND TONIGHT.  THE MODERATE RISK AREA IS ALONG
AND SOUTH OF A LINE FROM MIAMI TO TULSA TO STROUD.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER THE REMAINDER OF EASTERN OKLAHOMA.

EARLY THIS AFTERNOON A NEARLY STATIONARY FRONTAL SYSTEM STRETCHED FROM
NEAR JOPLIN MISSOURI...TO NORTH OF TULSA...TO NEAR OKLAHOMA CITY.  A
VERY MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE OVER ALL OF EASTERN
OKALHOMA...AND WITH THE AID OF AFTERNOON HEATING...SEVERE THUNDERSTORMS
WILL BE POSSIBLE MAINLY ALONG AND TO THE SOUTH OF THE FRONTAL BOUNDARY.

SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE AREA THROUGH
TONIGHT AS THE APPROACH OF AN UPPER LEVEL DISTURBANCE FURTHER ENHANCES
DEVELOPMENT.

THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER WIND
PROFILES SUGGEST ISOLATED TORNADIC DEVELOPMENT MAY ALSO BE POSSIBLE.
THE POTENTIAL ALSO EXISTS FOR FLASH FLOODING...AS HEAVY RAINS WILL
OCCUR WITH THE STORMS...AND STORMS COULD TRACK` ACROSS THE SAME AREAS.

EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS OVER EASTERN OKLAHOMA
...ESPECIALLY IN THE MODERATE RISK AREA...SHOULD CLOSELY MONITOR THE
SITUATION AND BE READY FOR ACTIVATION THIS AFTERNOON THROUGH TONIGHT.
Special weather statement, Jun 9, 1:30 PM CDT, 2 hours 43 minutes before
OKZ026>034-040-101200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT WED JUN 9 1993

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MOST OF EASTERN
OKLAHOMA THIS AFTERNOON AND TONIGHT.  THE MODERATE RISK AREA IS ALONG
AND SOUTH OF A LINE FROM MIAMI TO TULSA TO STROUD.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER THE REMAINDER OF EASTERN OKLAHOMA.

EARLY THIS AFTERNOON A NEARLY STATIONARY FRONTAL SYSTEM STRETCHED FROM
NEAR JOPLIN MISSOURI...TO NORTH OF TULSA...TO NEAR OKLAHOMA CITY.  A
VERY MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE OVER ALL OF EASTERN
OKALHOMA...AND WITH THE AID OF AFTERNOON HEATING...SEVERE THUNDERSTORMS
WILL BE POSSIBLE MAINLY ALONG AND TO THE SOUTH OF THE FRONTAL BOUNDARY.

SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE AREA THROUGH
TONIGHT AS THE APPROACH OF AN UPPER LEVEL DISTURBANCE FURTHER ENHANCES
DEVELOPMENT.

THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER WIND
PROFILES SUGGEST ISOLATED TORNADIC DEVELOPMENT MAY ALSO BE POSSIBLE.
THE POTENTIAL ALSO EXISTS FOR FLASH FLOODING...AS HEAVY RAINS WILL
OCCUR WITH THE STORMS...AND STORMS COULD TRACK ACROSS THE SAME AREAS.

EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS OVER EASTERN OKLAHOMA
...ESPECIALLY IN THE MODERATE RISK AREA...SHOULD CLOSELY MONITOR THE
SITUATION AND BE READY FOR ACTIVATION THIS AFTERNOON THROUGH TONIGHT.
Special weather statement, Jun 9, 2:24 PM CDT, 1 hour 49 minutes before
OKZ026-027-028-029-092130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
224 PM CDT WED JUN 9 1993

...THUNDERSTORMS DEVELPOPING OVER NORTHEAST OKLAHOMA...

AT 220 PM...NATIONAL WEATHER SERVICE INDICATED NEWLY DELVELOPED
THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA FROM TALALA TO NEAR QUAPAW
IN OTTAWA COUNTY. THE STRONGEST STORM WAS NEAR TALALA. MOVEMENT WAS
NORTHEAST AT 30 MPH.

THESE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT
LIGHTNING...GUSTY WINDS AND POSSIBLY SMALL HAIL FOR THE NEXT 1 TO
2 HOURS.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Jun 9, 2:25 PM CDT, 1 hour 48 minutes before
OKZ026-027-028-029-092130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
224 PM CDT WED JUN 9 1993

...THUNDERSTORMS DEVELPOPING OVER NORTHEAST OKLAHOMA...

AT 220 PM...NATIONAL WEATHER SERVICE INDICATED NEWLY DELVELOPED
THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA FROM TALALA TO NEAR QUAPAW
IN OTTAWA COUNTY. THE STRONGEST STORM WAS NEAR TALALA. MOVEMENT WAS
NORTHEAST AT 30 MPH.

THESE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFAZLL...FREQUENT
LIGHTNING...GUSTY WINDS AND POSSIBLY SMALL HAIL FOR THE NEXT 1 TO
2 HOURS.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:20 PM CDTSevere Thunderstorm WarningTSAOsage55 min
Jun 8, 7:25 PM CDTTornado WarningTSAOsage, Washington50 min
Jun 8, 7:51 PM CDTTornado WarningTSANowata54 min
Jun 8, 8:12 PM CDTSevere Thunderstorm WarningTSAOsage, Washington48 min
Jun 9, 2:44 PM CDTSevere Thunderstorm WarningTSAPawnee46 min
Jun 9, 3:23 PM CDTSevere Thunderstorm WarningTSARogers37 min
Jun 9, 3:51 PM CDTSevere Thunderstorm WarningTSAOsage54 min
Jun 9, 4:07 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee68 min
Jun 9, 4:22 PM CDTSevere Thunderstorm WarningTSATulsa53 min
Jun 9, 4:31 PM CDTSevere Thunderstorm WarningTSATulsa44 min
Jun 9, 4:31 PM CDTTornado WarningTSARogers44 min
Jun 9, 4:43 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee62 min
Jun 9, 4:56 PM CDTTornado WarningTSACraig, Mayes, Rogers49 min
Jun 9, 5:07 PM CDTTornado WarningTSACreek, Tulsa68 min
Jun 9, 5:12 PM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner63 min
Jun 9, 5:18 PM CDTSevere Thunderstorm WarningTSARogers42 min
Jun 9, 5:22 PM CDTSevere Thunderstorm WarningTSAOttawa68 min
Jun 9, 5:40 PM CDTTornado WarningTSAWagoner50 min
Jun 9, 5:45 PM CDTSevere Thunderstorm WarningTSAMayes45 min
Jun 9, 5:50 PM CDTTornado WarningTSAOttawa40 min
Jun 9, 5:56 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware64 min
Jun 9, 6:06 PM CDTSevere Thunderstorm WarningTSAAdair69 min
Jun 9, 6:15 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah60 min
Jun 9, 6:47 PM CDTSevere Thunderstorm WarningTSASequoyah38 min

Nearby

Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.